MAUDE Adverse Event Report: STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE L 6.5X60MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE L 6.5X60MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482804660
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted.
 
Event or Problem Description
A physician reported a post-operative fracture of an es2 integrated blade screw placed on the right side at s1.Revision surgery is not planned and there has been no adverse consequence to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device history and complaint history records were reviewed for the provided lot number and no relevant manufacturing issues or similar complaints were identified.From es2 surgical technique: while the expected life of spinal implant components is difficult to estimate, it is finite.These components are made of foreign materials which are placed within the body for the potential fusion of the spine and reduction of pain.However, due to the many biological, mechanical and physicochemical factors which affect these devices but cannot be evaluated in vivo, the components cannot be expected to indefinitely withstand the activity level and loads of normal healthy bone.No complication during initial surgery was reported, patient did not experience a fall and performed normal activity level.Patient's bone quality is unknown.Based on available information, an exact root cause could not be determined but may have occurred due to following: instable construct; overtightened blocker; incorrect screw trajectory; poor bone quality/patient pathology.

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE L 6.5X60MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9079499
Report Number0009617544-2019-00111
Device Sequence Number16705334
Product Code NKB
UDI-Device Identifier07613327002362
UDI-Public07613327002362
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number482804660
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/20/2019
Supplement Date Received by Manufacturer10/31/2019
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR